Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Bacterial Infection

 - UBBFriend: Email this page to someone!    
Author Topic: Bacterial Infection
Rumored
Neophyte
Member # 27901

Icon 11 posted      Profile for Rumored     Send New Private Message       Edit/Delete Post 
My sinuses are plugged up all to hell, and a few days ago my snot turned green so I finally went in and got a script for amoxicillin. But shortly after I took the first dose (and obviously after the Dr. visit), I noticed that my vaginal fluid was very slightly green-tinged too.

Obviously, this couldn't be a side effect of amoxicillin, and I'm not sexually active, so if I have a separate infection it's not from that. But my question is, if the amoxicillin clears the color up (which I expect it will), do I need to go in and have my vagina looked at anyways? I'm not due for a pap until October, and my last one was clean.

My instinct says it's not a big deal, and it's probably just part of the infection that's making my nose crazy, but I know that you can have some pretty nasty things that don't seem like a big deal at the time. So, expert advice please? (And thank you in advance.)

Posts: 33 | From: California | Registered: Mar 2006  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
If it doesn't clear up in a few days, or if your symptoms get worse or you get any new symptoms (itching, cottage-cheese like discharge, pain, etc.), then get to the doctor.

Sometimes antibiotics can actally cause you to develop a yeast infection. However, since you only noticed this after your first dose, it's highly unlikely that that would be the cause. It's probably more likely that the discharge issue is related to the infection that's already in your body. Give the antibiotics a few days to work and if you don't notice a change, give your doctor's office a call and tell them about the problem. It may be something that they can deal with over the phone rather than you having another appointment.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
It would actually be a good idea to go back to the doctor and get this checked out. Yeah, the amoxicillin may clear it up, but unless you know what's going on exactly, there's no guarantee of that. (And vaginal infections aren't generally something you want to leave alone and see if they go away on their own.)

(Darn, not quite fast enough!)

[ 04-28-2006, 12:32 PM: Message edited by: karybu ]

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
Rumored
Neophyte
Member # 27901

Icon 1 posted      Profile for Rumored     Send New Private Message       Edit/Delete Post 
Karybu, the thing is, it doesn't feel like it's a vagina-specific infection. I think it's just gotten into my whole body, and it's coming out of whatever mucous membranes are available. And you were still much faster than I expected! Thanks for that.

Kitten, I will definately go back if it hurts or itches. Can green discharge actually be a sign of a yeast infection? I've had yeast infections before, but never with a green discharge. But yes, because of the antibiotics, I am on the lookout for any aspirations of bakeryhood my reproductive organs may have. (And kudos for first response. I really didn't think I'd have replies for another couple hours!)

Since there doesn't seem to be any specific, horrible, life-threatening disease I could have been exposed to that would cause greenish discharge, I think I'll give the amoxicillin a few days like you suggested. Do you think four days would be enough time? (that's eight doses)

Posts: 33 | From: California | Registered: Mar 2006  |  IP: Logged | Report this post to a Moderator
LilBlueSmurf
Scarleteen Volunteer
Member # 1207

Icon 1 posted      Profile for LilBlueSmurf     Send New Private Message       Edit/Delete Post 
Generally, if a medication is going to work, you're going to notice a difference in 48-72 hours.

If you do not notice a difference, never fear; there are many many different antibiotics to try.

Green discharge is not usually noticed with yeast infections; discharge is usually white and cottage cheese-like. Yeast infections also tend to come with itching and/or burning.

I think giving the amoxicillin the 48-72hrs to work is important. If you don't notice any change, or the green discharge increases or you get any new symptoms (as Kitten noted), get back to the doctor.

Posts: 7168 | From: Ontario | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
Rumored
Neophyte
Member # 27901

Icon 1 posted      Profile for Rumored     Send New Private Message       Edit/Delete Post 
Thanks for the timeframe, Smurf! And also for clearing up the yeast infection confusion. Those symptoms sound more in line with my previous yeast infections.
Posts: 33 | From: California | Registered: Mar 2006  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen